Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 8, NWS Jacksonville, FL

January 27, 20086 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jan 27, 2008, 5:03 AM EST for 6 counties in Florida. It took effect at Jan 27, 2008, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 5:03 AM EST (10:03 UTC)
In effect from
Jan 27, 2008, 1:00 PM EST
Expired
Jan 27, 2008, 6:00 PM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 271003
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 AM EST SUN JAN 27 2008

FLZ037-040-272300-
/O.CAN.KJAX.FW.A.0008.080127T1800Z-080127T2300Z/
/O.NEW.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/
PUTNAM-MARION-
503 AM EST SUN JAN 27 2008

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON DUE TO LOW RH...
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

THE FIRE WEATHER WATCH FOR TODAY HAS BEEN CANCELLED. RELATIVE
HUMIDITY VALUES WILL DROP TO NEAR 35 PERCENT THIS AFTERNOON...BUT
DURATIONS WILL REMAIN BELOW 4 HOURS.

DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY...
AND DURATIONS BELOW 35 PERCENT MAY REACH 4 HOURS. AS A RESULT...A
FIRE WEATHER WATCH HAS BEEN ISSUED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR 
FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. FOR ADDITIONAL
FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

$$

FLZ020>025-030>032-035-036-272300-
/O.UPG.KJAX.FW.A.0008.080127T1800Z-080127T2300Z/
/O.NEW.KJAX.FW.W.0008.080127T1800Z-080127T2300Z/
/O.NEW.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-
503 AM EST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON DUE TO LOW RH...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON DUE TO LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM THIS
AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM LATE 
MONDAY MORNING THROUGH MONDAY AFTERNOON. 

A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S TODAY WILL
RESULT IN LOW RELATIVE HUMIDITIES OF AROUND 30 TO 35 PERCENT.
DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE AROUND 4
HOURS. NORTH TO NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO 
NEAR 20 MPH ARE EXPECTED AS WELL. AS A RESULT...A RED FLAG WARNING
HAS BEEN ISSUED.

DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY...
AND DURATIONS BELOW 35 PERCENT MAY REACH 4 TO 6 HOURS. AS A 
RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH
MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR.
PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. 

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WEATHER.GOV/JAX.

$$

CARROLL
1 follow-up statement
000 
WWUS82 KJAX 271900
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EST SUN JAN 27 2008

FLZ020>023-030-031-035-036-281000-
/O.UPG.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/
/O.NEW.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/
/O.CON.KJAX.FW.W.0008.000000T0000Z-080127T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
200 PM EST SUN JAN 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S THIS
AFTERNOON AND MONDAY WILL RESULT IN LOW RELATIVE HUMIDITIES OF
AROUND 30 TO 35 PERCENT THROUGH THIS EVENING AND 25 TO 30 PERCENT
MONDAY AFTERNOON. DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE
AROUND 4 TO 5 HOURS.

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

$$

FLZ040-281000-
/O.UPG.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/
/O.NEW.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/
MARION-
200 PM EST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND
DURATIONS BELOW 35 PERCENT WILL REACH 4 HOURS. 

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

$$

FLZ024-025-032-281000-
/O.EXT.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/
/O.CON.KJAX.FW.W.0008.000000T0000Z-080127T2300Z/
NASSAU-DUVAL-CLAY-
200 PM EST SUN JAN 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON...

THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S THIS AFTERNOON HAS
RESULTED IN LOW RELATIVE HUMIDITIES OF AROUND 30 TO 35 PERCENT.
DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE AROUND
4 HOURS. NORTH TO NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS
TO NEAR 20 MPH WILL CONTINUE AS WELL. 

DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND
DURATIONS BELOW 35 PERCENT MAY REACH 4 TO 6 HOURS. AS A RESULT...
A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

A FIRE WEATHER WATCH IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES MAY FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WEATHER.GOV/JAX.

$$

FLZ037-281000-
/O.EXT.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/
PUTNAM-
200 PM EST SUN JAN 27 2008

...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON...

THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. 

DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND
DURATIONS BELOW 35 PERCENT MAY REACH 4 HOURS. AS A RESULT...A FIRE
WEATHER WATCH HAS BEEN ISSUED.

A FIRE WEATHER WATCH IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE
HUMIDITIES MAY FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE
HOURS.

$$

DEESE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 3:20 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Jan 27, 3:20 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 AM EST SUN JAN 27 2008

.SHORT TERM...COLD FRONTAL BOUNDARY OVER N FL WITH SURFACE LOW
OFF WEST CENTRAL FL IS CONTINUING THE SCATTERED LIGHT RAIN SOUTH
OF A GNV-SGJ LINE. CLEARING HAS MOVED INTO SE GA WITH AREAS OF
DENSE FOG DEVELOPING WHERE WINDS HAVE DROPPED OFF. CLEARING AND
BREEZY CONDITIONS FOR TODAY AS HIGH PRESSURE BUILDS INTO THE AREA.
SURFACE RIDGE WILL BE JUST WEST OF THE AREA TONIGHT RESULTING IN A
LIGHT FREEZE POSSIBLE OVER MAINLY WESTERN ZONES. GOING CLOSE TO
THE COOLER GFS MOS MIN TEMPS FOR TONIGHT. WILL ISSUE A FREEZE
WATCH OVER THE SUWANNEE VALLEY OF NORTHEAST FLORIDA FOR MARGINAL
FREEZING CONDITIONS. AREAS OF FROST ALSO LIKELY TONIGHT AWAY FROM
THE IMMEDIATE COAST GIVEN TEMPERATURES AND DEWPOINTS IN THE LOW
TO MID 30S. TEMPERATURES WILL START A WARMING TREND ON TUESDAY AS
HIGH PRESSURE MOVES SE AND A SW FLOW COMMENCES AHEAD OF THE NEXT
APPROACHING COLD FRONT TUESDAY NIGHT.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...A COLD FRONT WILL PUSH
INTO THE AREA ON WEDNESDAY WITH WEAKENING UPPER SUPPORT. FRONT
WILL STALL OVER CENTRAL FL WEDNESDAY NIGHT BEFORE RETURNING NORTH
AS A WARM FRONT ON THURSDAY. SURFACE LOW WILL HEAD FROM THE LOWER
MS RVR VLY INTO THE OHIO VALLEY ON FRIDAY. A COLD FRONT WILL PUSH
INTO THE AREA FRIDAY EVENING WITH THE GFS AND DGEX NOW SLOWER AND
CLOSER TO THE ECMWF TIMING. GOOD DYNAMICS MAY RESULT IN A SQUALL
LINE OF STRONG THUNDERSTORMS BUT INSTABILITY STILL IN QUESTION AS
INDICATED BY GFS LIS.

&&

.AVIATION...WILL CONTINUE TO DEAL WITH LOW CIG AND VSBY VARIATIONS
THRU THE REST OF THE NIGHT. EXPECT CONDITIONS TO RAPIDLY IMPROVE
AFTER SUNRISE AS NW FLOW INCREASES AND DRY AIR FILTERS INTO THE
AREA. ONLY OTHER CONCERN WILL BE WIND GUSTS AROUND 20 KTS FROM
LATE MORNING THRU MID-AFTN.

&&

.MARINE...HAVE LEFT SMALL CRAFT ADVISORY HEADLINE UNCHANGED FOR
THE OFFSHORE WATERS. EXPECT CONDITIONS TO BE MARGINAL WITH
PERIODS OF ADVISORY CRITERIA WINDS AND 7 FT SEAS IN SE CORNER
OF MARINE ZONES. WINDS AND SEAS WILL AGAIN INCREASE TUE NIGHT
AHEAD OF NEXT FRONT.

&&

.FIRE WEATHER...HAVE UPGRADED MOST OF FIRE WX WATCH TO A WARNING
FOR TODAY...BUT LEFT OUT CLAY AND PUTNAM. WINDS SHOULD BE BELOW
CRITERIA SO WILL NEED TO MEET RH DURATION CRITERIA. HAVE ALSO
HOISTED A FIRE WX WATCH FOR INLAND NE FL FOR MON. THANX FOR
COORD TBW AND MLB.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  32  63  34 /   0   0   0   0
SSI  60  38  59  45 /   0   0   0   0
JAX  64  33  62  35 /   0   0   0   0
SGJ  62  41  60  44 /   0   0   0   0
GNV  65  33  66  35 /   0   0   0   0
OCF  66  31  66  34 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...

FL...RED FLAG WARNING FROM 1 PM THRU 6 PM THIS AFTN FOR
     ALACHUA-BAKER-BRADFORD-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-
     MARION-NASSAU-SUWANNEE-UNION.

     FIRE WX WATCH FROM 11 AM THRU 6 PM MON FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-
     PUTNAM-SUWANNEE-UNION.

     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

GA...NONE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM MON FOR ALTAMAHA SOUND GA
     TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

ZIBURA/CARROLL
Hazardous weather outlook, Jan 26, 8:30 PM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EST SAT JAN 26 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
830 PM EST SAT JAN 26 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

AREAS OF FOG WILL CONTINUE WITH VISIBILITIES GENERALLY IN THE 1 TO 3
MILE RANGE...ALTHOUGH PATCHY DENSE FOG WITH LOCAL VISIBILITIES
AROUND ONE HALF A MILE WILL BE POSSIBLE AT TIMES. USE CAUTION AND
LOW BEAM HEADLIGHTS WHEN DRIVING TONIGHT AS FOG CONDITIONS MAY
CHANGE RAPIDLY OVER SHORT DISTANCES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A LIGHT FREEZE IS POSSIBLE OVER INLAND AREAS LATE SUNDAY NIGHT AND
EARLY MONDAY MORNING. ADDITIONALLY...AREAS OF FROST WILL BE LIKELY
FOR AREAS AWAY FROM THE IMMEDIATE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ/HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:41 AM ESTFreeze WatchJAXGilchrist, Suwannee10 hr
Jan 27, 5:03 AM ESTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union23 hr
Jan 27, 1:57 PM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Suwannee, Union18 hr
Jan 27, 2:00 PM ESTRed Flag WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union27 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.